Alert archive / Illinois / Flash Flood Warnings in 1997

Flash Flood Warning 63, NWS Paducah, KY

June 6, 1997Wayne County, Illinois

NWS Paducah, KY issued this flash flood warning at Jun 6, 1997, 5:30 PM CDT for Wayne County, Illinois. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 6, 1997, 5:30 PM CDT (22:30 UTC)
Expired
Jun 6, 1997, 7:30 PM CDT
In force
2 hr
Issued by
NWS Paducah, KY
Area
Whole counties

County Wayne County, IL

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.5 hours before the alert went out and 192 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 1997-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 413 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 1997-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
413 J/kg
Mixed-layer CIN
-32 J/kg
Mixed-layer LCL
780 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KPAH 062230
FFWPAH
ILC191-070030-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
530 PM CDT FRI JUN 6 1997
 
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  730 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATION...
 
IN SOUTH ILLINOIS
 
   ...WAYNE COUNTY
 
AT 525 PM CDT DOPPLER RADAR INDICATED COMMON AMOUNTS BETWEEN 2 AND 4
INCHES OF RAIN HAS FALLEN IN THE PAST HOUR IN AN AREA BETWEEN
ENTERPRISE...FAIRFIELD AND GOLDEN GATE. THIS RAIN HAS FALLEN DIRECTLY ON
ELM RIVER AND DEER CREEK. LOOK FOR THESE WATERWAYS TO RISE QUICKLY.
 
STORMS WITH VERY HEAVY RAINFALL CONTINUE TO SIT NEARLY STATIONARY OVER
WAYNE COUNTY. THROUGH 730 PM CDT ANOTHER 1 TO 2 INCHES OF RAINFALL IS
POSSIBLE.
 
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.
 
LAMM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 12:19 PM CDT, 5 hours 11 minutes earlier.

Area forecast discussion, Jun 6, 12:19 PM CDT, 5 hours 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
115 PM CDT FRI JUN 6 1997

LITTLE CHANGE TO UPPER PATTERN IN NEAR TERM SIGHT AS NEW MODEL RUNS
CONTINUE TO MAINTAIN MEAN LONG WAVE TROF OVER ERN 1/3 NATION...THUS
KEEPING PADUCAH FA IN COOLER/WETTER THAN NORMAL REGIME.

12Z ANALYSES REVEALED NOSE OF UPPER SPEED MAX PUNCHING INTO IA...PROGGED
TO ROTATE ITS WAY SOUTH INTO BASE OF LOW TODAY/TONIGHT...CONTINUING TO
KICK ENERGY THRU PADUCAH FA OVER TIME. AMPLE MOISTURE SUPPLY LINGERS
W/MRH FIELD OF 70% PLUS WRAPPING INTO MOST OF FA THRU 48 HRS.

AS A RESULT...PCPN WL LIKELY CONT IN INTERVALS...BUT WITH FAIRLY HIGH
PROBABILITY OF OCCURRENCE OVER TIME. CURRENT STRATEGY OF TAPERING FROM
HIGHEST POPS EAST TO LOWEST POPS WEST IS WAY TO GO...WITH BETTER UPPER
LEVEL ENERGY AND MID LEVEL COOL POOL NECESSITATING MENTION OF THUNDER
AS WELL.

PERSISTENCE STRATEGY CONTS TO WORK WELL WITH TEMPS.
<
DH

The office that day

Everything else NWS Paducah, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 4:00 PM CDTFlash Flood WarningPAHFranklin2 hr
Jun 6, 6:46 PM CDTSevere Thunderstorm WarningPAHFranklin44 min

Nearby

Flash Flood Warnings in Illinois, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.